Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 179, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 2006, 5:30 PM CDT for Stafford County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2006, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 3, 2006, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 114 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:22 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 3, 3:22 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 322 PM CDT MON JUL 3 2006 .DISCUSSION... DAYS 1-2... FRONTAL BOUNDARY HAS MOVED SOUTH INTO SOUTHWEST KS AND IT WAS LOCATED PRETTY NEAR DDC WITH LIGHT WINDS REPORTED HERE AND A NORTHEAST WIND AT GCK. THIS BOUNDARY COMBINED WITH A WEAKENING CAP WILL PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AM ONLY EXPECTED LOCALIZED SEVERE WITH THE FAIRLY WEAK SHEAR...ALTHOUGH THIS IS IMPROVING SOME OVER NORTHERN KS. WILL KEEP POPS IN THE FORECAST TONIGHT AS LLVL WARM ADVECTION INTERACTS WITH THE FRONT THAT WILL CONTINUE TO DROP SOUTH TO NEAR THE OK BORDER BY MORNING. THE WRF AND GFS CONTINUE TO DEVELOP SCATTERED ACTIVITY NORTH OF THE FRONT ON TUESDAY AND TUESDAY NIGHT. THE FRONT CONTINUES TO SAG SOUTH ON WEDNESDAY WITH THE BEST CHC OF STORMS SHIFTING SOUTH AND WEST OF DDC. HIGHS THE NEXT COUPLE OF DAYS WILL BE COOLER THAN OF LATE...NOT GETTING OUT OF THE 80S IN MOST PLACES. DAYS 3-7... THE MEDIUM AND LONG RANGE MODELS BEAR SOME VALIDITY TO THE CURRENT GRIDS...SO VERY LITTLE WAS CHANGED OVERALL. DID ADD SOME SLIGHT POPS TO THE NIGHT PERIODS OF THE NEXT SATURDAY AND SUNDAY...7/15-16TH...AS BOTH THE ECMWF AND GFS BRING A SHORT WAVE OVER THE UPPER RIDGE AND SOUTHWEST FROM WYOMING INTO KANSAS DURING THE NIGHT TIME HOURS. WILL HAVE TO WAIT AND SEE IF THAT PANS OUT...WENT WITH 16 POPS IN ABOUT MY SOUTHEAST 1/3RD OF CWA AND 10-12 POPS IN THE NORTHWEST. OTHER THAN THAT...NO CHANGES WERE MADE TO THE GOING GRIDS. WARM MAX TEMPS RETURN SUNDAY INTO TUESDAY WITH HIGHS LIKELY IN THE MID TO UPPER 90S. 850MB PROGGED TEMPS FROM THE GFS SHOW +27-+31C OVER NEARLY ALL OF CWA. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 86 65 83 / 40 30 40 20 GCK 66 87 63 82 / 50 20 40 20 EHA 65 86 62 79 / 50 40 40 30 LBL 65 86 63 82 / 50 40 40 30 HYS 68 86 64 82 / 40 10 20 10 P28 71 91 67 85 / 20 30 40 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/12 LACY/BURKE
Hazardous weather outlook, Jul 3, 4:40 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 440 AM CDT MON JUL 3 2006 KSZ030-031-043>046-061>066-074>081-084>090-041000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 440 AM CDT MON JUL 3 2006 /340 AM MDT MON JUL 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR WESTERN KANSAS THIS AFTERNOON AND SPREAD EAST AND SOUTH THROUGH THE EVENING HOURS. IT WILL NOT BE VERY UNSTABLE...SO WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A COUPLE OF STORMS MAY BE ABLE TO PRODUCE SOME HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS ALL OF SOUTHWESTERN KANSAS WITH THE BEST CHANCES BEING CLOSER TO THE OKLAHOMA BORDER. AGAIN THE INSTABILITY WILL NOT BE GREAT...SO STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE...BUT THERE WILL BE PLENTY OF MOISTURE AROUND AND STORM MOVEMENT IS EXPECTED TO BE VERY SLOW...SO LOCALLY HEAVY RAINFALL IS POSSIBLE. THERE IS A CONTINUED POSSIBILITY FOR THUNDERSTORMS WEDNESDAY NEAR THE OKLAHOMA BORDER...AGAIN THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 28
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.